C.R. BARD, INC. (BASD) -3006260740 POWERPORT ISP M.R.I. IMPLANTABLE PORT, GROSHONG SINGLE-LUMEN, 8F; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Back to Search Results |
| Catalog Number |
1808560 |
| Medical Device Problem Codes |
Fracture (1260); Difficult to Remove (1528); Material Separation (1562); Deformation Due to Compressive Stress (2889); Naturally Worn (2988); Migration (4003)
| Health Effect - Clinical Codes |
Embolism/Embolus (4438); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
| Date of Event |
03/04/2026
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
H11: as the lot number for the device was not provided, a review of the device history records could not be performed.The return of the sample is pending.The investigation of the reported event is currently underway.Section a through f: the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
Event or Problem Description
A patient underwent a port placement procedure using the powerport m.R.I.Isp.Post the procedure, after some time, the catheter broke off and had to be removed endovascularly.The current status of the patient is unknown.
Event or Problem Description
On (b)(6) 2022, a patient underwent a right subclavian vein port placement using a powerport m.R.I.Isp.Post the procedure, the catheter was found to have fractured, and the fractured segment subsequently embolized to the right pulmonary artery.Multiple retrieval attempts using trilobe snares were unsuccessful.It was further reported that the fragment was ultimately retrieved using a gooseneck snare.The patient was extubated and transferred to the recovery room in satisfactory condition, with a normal chest x-ray.The current status of the patient was unknown.
Additional Manufacturer Narrative
H11: manufacturing review: a manufacturing review was not requested as the lot number reported is unknown.Investigation summary: one powerport mri isp implantable port attached to a groshong catheter in two segments was returned for evaluation.Visual, microscopic, tactile and functional evaluations were performed on the returned device.A complete compound break was noted on the distal end of the attached catheter.A complete compound break was noted on the proximal end of the distal catheter segment.The edges of the complete compound break on the distal end of the attached catheter were noted to be uneven.The surface was noted to be granular in one region and round/smooth in the other region.The edges of the complete compound break on the proximal end of the distal catheter segment were noted to be uneven.The surface was noted to be granular in one region and round/smooth in the other region.Splits were noted on the border of both regions.Therefore, the investigation is confirmed for the reported fracture, material separation and identified deformation and naturally worn issues.However, it is inconclusive for the reported migration and difficult to remove issues as the exact circumstance at the time of the event reported was unknown.Although a definitive root cause could not be determined, the identified break is typical of flexural fatigue, which is due to the repetitive, cyclic kinking of the catheter.Such kinking may have physiological, placement, usage or mechanical contributing factors.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.B5, d(6a, 6b), g3, h6 (patient, device, component, method, result, conclusion).Section a through f: the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.